Alert archive / Nevada / Flash Flood Warnings in 1999

Flash Flood Warning 32, NWS Las Vegas, NV

July 13, 1999Nye County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jul 13, 1999, 2:07 PM PDT for Nye County, Nevada. It was in force for 98 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 13, 1999, 2:07 PM PDT (21:07 UTC)
Expired
Jul 13, 1999, 3:45 PM PDT
In force
98 min
Issued by
NWS Las Vegas, NV
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Nye County, NV

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 1999-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 1999-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KVEF 132113
FFWLAS
NVC023-132245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
207 PM PDT TUE JUL 13 1999

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL NYE COUNTY IN SOUTHERN NEVADA

* UNTIL 345 PM PDT

* AT 207 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN OVER CENTRAL NYE COUNTY...OR ABOUT 40 MILES NORTHWEST OF
  RACHEL...MOVING NORTHEAST AT 20 MPH. RUNOFF FROM THESE HEAVY RAINS 
  WILL AFFECT WASHES THAT DRAIN DOWN FROM THE REVEILLE RANGE TOWARD  
  STATE ROUTE 375 BETWEEN WARM SPRINGS AND TWIN SPRINGS RANCH...AND  
  ALONG STATE ROUTE 375 TOWARD RACHEL.  THIS WARNING DOES NOT        
  INCLUDE THE COMMUNITIES OF WARM SPRINGS AND RACHEL.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF
NORMALLY DRY WASHES AND ARROYOS...AS WELL AS MANY RURAL ROADS.

LAT...LON 3819 11639 3779 11638 3776 11596 3816 11591
          3823 11624

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 9:26 AM PDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jul 13, 9:26 AM PDT, 4 hours 41 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
920 AM PDT MON JUL 12 1999

SYNOPSIS...HIGH PRESSURE NEAR THE FOUR CORNERS WILL CONTINUE TO
PULL MOISTURE NORTH INTO THE REGION. IN ADDITION...THE AIR MASS IS
VERY UNSTABLE TODAY...RESULTING IN NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS...SOME WITH HEAVY RAIN. THE HIGH PRESSURE SYSTEM WILL
SHIFT EAST ON WEDNESDAY... ALLOWING A LOW PRESSURE SYSTEM TO DEVELOP
OVER THE PACIFIC NORTHWEST. THIS WILL RESULT IN INCREASED SOUTHWEST
FLOW ALOFT WHICH WILL BEGIN PUSHING THE MOIST AIR MASS EASTWARD.
DAYTIME TEMPERATURES WILL REMAIN BELOW NORMAL.

DISCUSSION...NEW MESO-ETA SHOWS 300 MB DIVERGENCE COUPLED WITH 700 MB
CONVERGENCE TODAY CENTERED GENERALLY OVER THE COLORADO RIVER...
BASICALLY WHERE WE HAVE THE FLASH FLOOD WATCH. WITH CONTINUED
SOUTHERLY FLOW AND ABUNDANT MOISTURE TO THE SOUTH ...TRAINING OF
SHOWERS AND THUNDERSTORMS A CONCERN. WE HAVE SEEN SOME OF THAT THIS
MORNING BUT SO FAR RAINFALL RATES HAVE REMAINED LOW ENOUGH TO NOT
CAUSE ANY PROBLEMS. FLASH FLOOD WATCH LOOKS GOOD AND WILL LIKELY NOT
MAKE ANY ADJUSTMENTS AS MODELS AND OBSERVED WEATHER SUPPORT THE
LOCATION OF THE WATCH. OTHERWISE FORECAST LOOKS TO BE IN PRETTY GOOD
SHAPE AND NO UPDATES PLANNED. THERE ARE SOME BREAKS IN CLOUDS BUT
WILL HAVE TO MONITOR TEMPERATURES FOR POSSIBLE LOWERING.

.LAS...A FLASH FLOOD WATCH HAS BEEN POSTED FOR PORTIONS OF SRN NV...
       NW AZ...AND SERN CA FROM 17Z UNTIL 04Z. REFER TO THE LATEST
       STATEMENT FOR DETAILS.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:01 PM PDTFlash Flood WarningVEFClark3 hr

Nearby

Flash Flood Warnings in Nevada, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.